valium as muscle relaxant

valium as muscle relaxant

Welcome to Spine-health’s Neck Pain patient community. You can also read doctor approved Neck Pain Articles and watch the Neck Pain Video.
14 posts / 0 new
Last post
Anonymous (not verified)
Title: Member
valium as muscle relaxant

HELP!!!! has anyone used it for muscle relaxant???? i only take it at night 2mg.....use to take 5mg.....I want to stop it all together because my head feels out of it ALL DAY could it be this that is causeing th????? and can i just STOP it???? Leslie

cla_gua
Offline
Last seen: 1 year 6 months ago
Title: Member
Joined: 06/20/2008 - 8:05pm
I have not used Valium

I have not used Valium before. Valium supresses the Central Nervous System and that is why you are feeling they way you do mentally. Flexeril makes you feel the same way, groogy, tried, depressed, etc. I am sure you can stop taking it but you should consult with your Dr. first because you are probably not feeling the extent of your actual pain.

Valium is used a lot for relief of anxiety but is used for other symptoms too. For instance: Sedation, Amnesia, Skeletal muscle relaxation. Decreased seizure activity.

You should ask your Dr. for a muscle relaxer that is going to work soley on your muscles and not your CNS.

You can always google your meds and see where and how they work and what side affects they create.

Clarissa

leslielouise (not verified)
Title: Member
ohhhhh my YES

when i was on Flexeril I felt the same way you are right that is why i asked to be changed!!!!!

grannyat43
Offline
Last seen: 2 years 4 months ago
Title: Member
Joined: 07/12/2008 - 11:42am
Try Baclofen

I use Baclofen during the day (takes a little getting used to) and Zanaflex at night for spasms.
Valium works great for spasms but not worth the dopey effects.

leslielouise (not verified)
Title: Member
do you think???

that i could be feeling dopey on just the 2mg??? i have some zanaflex it does not cause the dopey?? Leslie

grandmesamom
Offline
Last seen: 2 months 1 week ago
Title: Member
Joined: 07/12/2008 - 7:20pm
I was given 2 mg of valium

I was given 2 mg of valium as well after a severe whiplash . It really helped me and I didn't feel that impacted mentally. I was much worse mentally taking norco. Anyway, the Dr told me that valium was the most effective muscle relaxer. I used it for about a week and changed to Soma. Hope you are feeling better soon.

grandmesamom
Offline
Last seen: 2 months 1 week ago
Title: Member
Joined: 07/12/2008 - 7:20pm
Progressive muscle weakness to left arm after ACDF

I had a ACDF at C6 C7 about one and a half year ago.For the last 2 months I have noticed my left arm becoming weaker and similar pain as when I ruptured the disc.My PCP ordered a MRI that showed a disc buldge at C5/C6 with mild spinal stenosis. I saw the NS yesterday who says the tricep muscle has become significantly weaker. He wants a CAT scan, flexion/extension xrays and EMG of both arms. He said I may not have fused properly or that the weakness was there all along and I am now just noticing it. He also said my tricep muscle was much smaller than the right one. Has this happened to anyone? I was released from the MD in 9/07 and felt fine until 5/08.
I am depressed as I thought this was all behind me. I need anyones advise or insights on how serious this could be. I need my muscle to work for me !!

GreyEagle
GreyEagle's picture
Offline
Last seen: 6 months 3 weeks ago
Title: Member
Joined: 07/05/2008 - 10:29am
RE: Progressive muscle weakness to left arm after ACDF

I still have the surgery to look forward to so I don't know. When they do a fusion do they take a graft from your hip? I had read this somewhere.

For meds my Spine Doctor gave me Tramadol and increased the dosage on my Lyrica. Lyrica I'd already been taking for my diabetes.

Ken GreyEagle

Greyeagle

flutteringby (not verified)
Title: Member
valium for spasms

I took 5mg at night for muscle spasm and it did help. I also would take 1/2 a 5mg tablet in the evening when fatigue wore in and the muscles started to spasm as well. Prior to that I had been put on and taken off of Soma and Flexeril. Neither helped. The valium is the only thing that helps. It did make me feel kind of groggy mid-morning but that passed and the ability to get a few hours sleep was well worth it. However, I did stop and did not have any issues, but I had only been on it two weeks and most of the time used only the pre-bed tablet.

megb (not verified)
Title: Member
Stopping Valium

Valium is a great muscle relaxer and for me does not make me as dopey as others. Whether or not you can just stop taking it depends, I think, on how long you have been using it. I understand there can be withdrawal effects for some people depending on dosage and how long you have been on it. You might check with your doctor or pharmacist.

meydey321
meydey321's picture
Offline
Last seen: 8 months 6 days ago
Title: Member
Joined: 06/26/2008 - 6:22pm
Valium

I took Valium 10mg right after my fusion for 3 months and was switched over to Zanaflex. Muscle spasms are very problematic for me and I found Valium to be excellent for it, but unfortunately it's very addicting and many doctors won't keep you on it for long. My current med works well for spasms and I can take 8mg of zanaflex 3 times daily as needed. It made me drowsy and not too loopy and I tried taking it later on during the day so I wouldn't sleep too much. It's very handy when you're hurting really bad because it relaxes you as well.

Pages